For the past week or so, I have been getting itchy red bumps that come and go. They look like mosquito bites, but are in clusters of 10-20. They have been on my elbows, knees, thighs and tops of my feet. They usually pop up in the morning and late at night. They get better within about an hour if I put hydrocortisone cream on them or take Benadryl. They pop up in different places each day. Does anyone know what this could be. Is it hives? I have not ever experienced symptoms of allergies before. I have not used any new detergents, soaps or lotions. I am wondering if it is possibly a food allergy. Can a food allergy happen all of a sudden. I also have some of the atypical symptoms of Celiac disease (anxiety, mouth ulcers, irregular periods, frequent gas, chronic heartburn, bruising easily, eczema), but am not sure if this rash is dermatitis herpetiformis because it is not painful.
Thanks for your Reply!
it sounds like cholinergic urticaria, which is a skin reaction to stimuli such as heat, cold water, sudden change in body temperature, it also can be caused by stress. Usually you'll break out in hives for an hour or so, if benadryl makes you too sleepy, and you get the hives at the same time every day, take claritin to prevent them. I've had this problem for ten years, it started out of no where when i would exercise. I've been to a bunch of doctors and the most i've gotten is some allergy medicine. good luck.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.